Safety Alerts & Recalls

What does this mean?

Vicoprofen is a combination product that contains ibuprofen and hydrocodone. Many OTC products contain aspirin, ibuprofen, or naproxen and taking these products in addition to Vicoprofen (hydrocodone with ibuprofen) may put you at increased risk for internal bleeding, including stomach bleeding. The risk for stomach bleeding is further increased in people who use Vicoprofen (hydrocodone with ibuprofen) and who are also taking blood-thinning drugs (anticoagulants such as warfarin), steroids, COX-2 Inhibitors such as celecoxib (Celebrex) or other prescription non-steroidal anti-inflammatory drugs (NSAIDs) like aspirin, diclofenac (Voltaren), etodolac (Lodine), ibuprofen (Advil or Motrin), indomethacin (Indocin), meloxicam (Mobic), nabumetone (Relafen), naproxen (Aleve), oxaprozin (Daypro), piroxicam (Feldene), sulindac (Clinoril). Alcohol use can also increase the risk for stomach bleeding with aspirin use.

When using pain relievers, fever reducers, or cough and cold medications, please read the labeling and directions closely so you know what the product contains and how to use the product correctly. The revised labeling will help you better identify which over-the-counter products contain aspirin, ibuprofen, or naproxen. If you are taking other medications that may increase your risk of stomach bleeding, please talk to your doctor or pharmacist before you use OTC pain relievers, fever reducers or cough and cold medication. If you have questions about your risk of side effects from OTC pain relievers, fever reducers or cough and cold medications or other general questions about using these products, please talk to your doctor or pharmacist.

New FDA Labeling for OTC Pain Relievers Also Applies to Patients Taking Combination Products

The Food and Drug Administration announced it will require manufacturers of over-the-counter (OTC) pain relievers, fever reducers and other cough and cold medications that contain non-steroidal anti-inflammatory drugs (NSAIDs) such as ibuprofen (the active ingredient in Advil, Motrin and other Brands), aspirin (Bayer Aspirin and other Brands) and naproxen (the active ingredient in Aleve and other Brands) to revise their labeling to include warnings about potential safety risks, such as internal bleeding, associated with the use of these popular drugs.

For more information, please visit: more information here and

more information here

Source: FDA
Publication Date: 2009-05-05
Last Updated: 2009-12-05

Visit the medication page for the following drugs:

Share your story Share your story! Tell us how MediGuard has helped you or someone you love. Mobile graphic Download the MediGuard Mobile App to manage your prescription and over-the-counter medications, for free. Registration Info Taking multiple medications puts you at risk for possible drug-drug interactions Registration Info Monitor the medical treatment of you and your loved ones.